Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


occupational risk...
Oct 17, 2010

Hi Barbara,

I started to work as an EMT and left it shortly and switched occupation. However 3 weeks ago I witnessed a severe car crash and helped the driver who had a hemorrhage and needed compression with no gloves. While attending I got a cut in my wrist I didn't notice until a couple days later with the metal of the car. I've got my tetanus vaccine up to date and I never completed the 3rd dose of hep B vaccine, though it's been less than a year from the second one. I'm concerned due to a severe colitis I've been having and some malaise. (White tongue, gastritis, constipation and diarrhea, etc) PLUS the patient is a trasvesti (or a drag queen the way he was dressed, no offense to anyone) I explored myself and my liver is not feeling swollen at all. Could this be something to be concerned??? Can u get mild like symptoms on the 1st week after the event? Please I need your opinion. I just moved countries and i'm scared...thanks...

Response from Dr. McGovern

Firstly, you should be commended that you stopped to help a victim of a car crash. You obviously save this person's life.

I think that since you cut your skin and you had blood exposure, most doctors would recommend follow-up of routine testing for blood-borne viruses. I would go to a local clinic near to you for routine monitoring. None of your symptoms are concerning regarding hepatitis B or C or HIV. These are more likely related to a bacterial or viral gastroenteritis.



Previous
one year after baraclude
Next
Reply: I thnik I may have Hep C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement